MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS STRAIGHT

VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS STRAIGHT
Model Number N/A
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Clinical code: 4582 - no clinical signs, symptoms or conditions: no patient consequences were identified during initial event intake form.Health impact: 2199 - no health consequences or impact: no patient consequences were identified during initial event intake form.Medical device problem: 1494 - off- label use: the device is contraindicated for ex anantomical use.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: 4 year review was performed for leakage > event description (circulation line) with gave an occurrence rate of (b)(4).Increasing trend was identified requiring action at this time.4111 - communication/interview: awaiting further information from the site.3331 - analysis of production records: a comprehensive batch review was performed to review the manufacturing process from raw materials to finished product.No issues were identified.No causal link was identified between the device and the event.4117 - device not accessible for testing: device not returned by the site for testing.Investigation findings: 3233 - results pending completion of investigation: investigation conclusion: 11 - conclusion not yet available:.
 
Event or Problem Description
Event date: on 16 oct 2024.Implant date: on (b)(6) 2024.Event was reported as weaving defects.The surgical graft was used as a circulation line for aortic replacement procedure, and after clamp released, surgeon found blood eject from the surface of surgical graft (not the anastomosis site).
 
Additional Manufacturer Narrative
Clinical code: 4582 - no clinical signs, symptoms or conditions: no patient consequences were identified during initial event intake form.Health impact: 2199 - no health consequences or impact: no patient consequences were identified during initial event intake form.Medical device problem: 1494 - off- label use: ifu 301-199 polyester multi-product row gelita set b states in section 1.3 contraindications.Gelsoft and gelsoft plus prosthesis are contraindicated for thoracic and extra anatomical use.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: 4 year review was performed for leakage > event description (circulation line) with gave an occurrence rate of 0.002%.Increasing trend was identified requiring action at this time.4111 - communication/interview: additional information was received by the site which confirmed that: the size of the hole was 0.2mm-0.5mm and the hole was noticed when there was perfusion to the graft.The hole was fixed with a suture.Atraumatic clamp were used.The patient total blood loss was 10-15ml, the graft was used for bypass.The surgeon decided to use a gelsoft plus device instead of gelweave device for circulation line.There was no damage to graft before use and no further device was used.The patient was fine and without adverse event.3331 - analysis of production records: a comprehensive batch review was performed to review the manufacturing process from raw materials to finished product.No issues were identified.No causal link was identified between the device and the event.4117 - device not accessible for testing: device not returned by the site for testing.Investigation findings: 4248 - usage problem identified: ifu 301-199 polyester multi-product row gelita set b states in section 1.3 contraindications.Gelsoft and gelsoft plus prosthesis are contraindicated for thoracic and extra anatomical use.Investigation conclusion: 18 - failure to follow instructions: ifu 301-199 polyester multi-product row gelita set b states in section 1.3 contraindications.Gelsoft and gelsoft plus prosthesis are contraindicated for thoracic and extra anatomical use.The root cause of this event was determined to be off-label use.24 - cause traced to intentional off-label, unapproved, or contraindicated use: ifu 301-199 polyester multi-product row gelita set b states in section 1.3 contraindications.Gelsoft and gelsoft plus prosthesis are contraindicated for thoracic and extra anatomical use.
 
Event or Problem Description
Event date: 16 oct 2024, implant date: on (b)(6) 2024.Event was reported as weaving defects.The surgical graft was used as a circulation line for aortic replacement procedure, and after clamp released, surgeon found blood eject from the surface of surgical graft (not the anastomosis site).This report is being submitted as a follow up 1 for manufacturing report#: 9612515-2024-00077 to provide event closure information for tag0065.

Brand Name
GELSOFT PLUS
Common Device Name
GELSOFT PLUS STRAIGHT
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9-RR
UK   PA4 9RR
MDR Report Key20650845
Report Number9612515-2024-00077
Device Sequence Number18197382
Product Code DSY
UDI-Device Identifier05037881115238
UDI-Public05037881115238
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberN/A
Device Catalogue Number633010P-G
Device Lot Number25462144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown